Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Is this allergic reaction to Asacol?


04-14-2011, 06:10 PM   #1
Scarlet906
New Member
 
Join Date: Apr 2011
Is this allergic reaction to Asacol?

Hello, I am new to the boards. I was having increased stomach and intestanol pain last 6 months so I had colonoscopy this past Monday, along with upper GI. He found gastritis, colitis and sliding hietal hernia. He told me to DC aciphix and put me on Carafate, 4X day, Asacol, 800mg 3X a day and protonix once a day.

I know feel worse down there--bloated, pain and terrible low back pain. Also today I got two cold sores in my mouth. I feel like stopping all the pills to just feel slightly rotten like I did before instead of this.

Could this be allergic reaction to asacol?

Thank you,

Robin
04-15-2011, 08:36 AM   #2
scoutfinch
Senior Member
 
Join Date: Apr 2011

My Support Groups:
It could be anything - the new meds, the combination of the meds, discontinuation of your old meds, something else entirely etc. You should definitely call your doctor to let him know of these new symptoms.
04-15-2011, 08:56 AM   #3
e13 boy
Banned
 
Join Date: Jun 2010
Only my opinion but i'd be suprised if Asacol was the problem.
Given that on top of your colitis/gastritis you have got a couple of cold sores
you sound really 'run down'.
If you can get the IBD under control i would hope for your sake you start to feel better & the cold sores would clear up.

Best Wishes
04-15-2011, 10:02 AM   #4
Avenue
New Member
 
Join Date: Apr 2011
I'm taking 4x 800mg a day and i never had problems with them
I totaly agree wit scoutfinch, call your docter, maybe he lets you try a different mesalamine. Or a total different kind of medication.
Hope you feel better soon (K)
04-15-2011, 11:34 AM   #5
Lee
 
Lee's Avatar
 
Join Date: Feb 2011

My Support Groups:
I agree with e13 boy and would say that you aren't having a Rx to Asacol.
__________________
Here's my blog: http://psychopathyandmore.blogspot.com/
04-15-2011, 02:01 PM   #6
Scarlet906
New Member
 
Join Date: Apr 2011
Thank you all for responses. I just have not read ever that your sore after colonoscopy. I tried to all Dr. today but they are not in so I will see them Monday, hope I start feeling better by then. I know carafate is short term med. I am hoping I dont have to stay on asacol forever, actually maybe not at all after this bottle. Anyone know if asacol will be short term? I stepped on scale and see that I lost 2 lbs since Monday and I am eating. Headaches have been terrible.

This is all so new to me. I also have Fibromyalgia, metabolic syndrome.

Robin:
04-15-2011, 02:24 PM   #7
Lee
 
Lee's Avatar
 
Join Date: Feb 2011

My Support Groups:
Asacol will def give you headaches. Even when I lowered the dose without my docs permission I was still constipated horribly. I don't take Asacol anymore because I took it for a month and I believe it did it's job, but I really won't find out until I get another colonoscopy. You might be able to get off Asacol.
04-15-2011, 04:17 PM   #8
Avenue
New Member
 
Join Date: Apr 2011
Asacol will def give you headaches.
Is that a common side effect? I always have headaches lol... i take 4x 800mg a day...
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Is this allergic reaction to Asacol?
Thread Tools


All times are GMT -5. The time now is 02:19 AM.
Copyright 2006-2017 Crohnsforum.com